Targeted tumour therapy induced papulopustular rash and other dermatologic side effects: a retrospective study


YALICI ARMAĞAN B. , Ayanoglu B. T. , Demirdag H. G.

CUTANEOUS AND OCULAR TOXICOLOGY, cilt.38, sa.3, ss.261-266, 2019 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 38 Konu: 3
  • Basım Tarihi: 2019
  • Doi Numarası: 10.1080/15569527.2019.1594874
  • Dergi Adı: CUTANEOUS AND OCULAR TOXICOLOGY
  • Sayfa Sayıları: ss.261-266

Özet

Background: Papulopustular rash is the most common cutaneous adverse effect during targeted tumour therapy particularly with epidermal growth factor receptor inhibitors (EGFRIs). Objective: To evaluate the adverse skin reactions, mainly papulopustular rash, caused by targeted tumour therapy. Materials and methods: We retrospectively analysed the data of patients who were diagnosed papulopustular rash due to targeted chemotherapeutic agents between January 2016 and August 2018. Demographic characteristics of the patients, the type of malignancy, chemotherapeutic agents causing papulopustular rash, clinical features and grade of the rash, treatment modalities used for the rash, other associated cutaneous adverse reactions, and the need for dose-modification or discontinuation of the chemotherapy were recorded. Results: A total of 39 patients (26 males, 13 females) with a median age of 60 (range 32-86) years were included in the study. EGFRIs such as erlotinib, lapatinib, cetuximab, and panitumumab were the main drugs causing papulopustular rash in 2 (5.1%), 3 (7.6%), 18 (46.1%), and 13 (33.3%) patients, respectively. Imatinib, bevacizumab in combination with oxaliplatin, and everolimus in combination with exemestane and goserelin were responsible in three patients. The most commonly affected area was the face (87.1%) followed by the trunk (56.4%), scalp (25.6%), and extremities (23%). The rash was recorded as grade 1, 2, and 3 in 18, 13, and 6 of the patients, respectively. Grade 3 rash was lead to dose interruptions in 5 (12.8%) patients with subsequent reintroduction at a lower dose in 4 (10.2%) of them and discontinuation of the therapy in 1 (2.5%) patient. Pruritus, xerosis, paronychia, increased growth of the eyelashes, mucositis, hand-foot syndrome (HSF), and symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) are other skin toxicities associated with the targeted tumour therapy. Conclusions: With the increasing use of targeted therapies, dermatologists are now confronted with extensive spectrum of skin toxicities. Therefore, it is critical for dermatologists to be aware of these toxicities so as to develop the best approach without discontinuation of cancer therapy.